Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Triglycerides & Gemfibrozil
Nov 15, 2000

My triglycerides are around 400 and cholesterol is around 230. My question is My doctor(Nurse Practitioner) put me on Gemfibrozil. I have been reading about the side effects of gallbladder problems, and abnormal white cell counts, anemia, is there anything i could do with my diet that would lower my tris. I'm on sustiva and combivir and have

684 t cells and undect. viral load. I am 37 and really healthy except for some depression problems. Are there any herbs or vitamins that may help. What about DHEA supplements. Thanks San Antonio, Texas

Response from Dr. Boyle

The first approach to treating a mild to moderate increase in triglycerides or cholesterol is diet and exercise. You should see a nutritionist to discuss cutting down on your fat and cholesterol intake. You should also increase your exercise level and, if you do not already have one, start an organized exercise program. Several herbs and OTC supplements,including garlic, can help as well. While the effects of these are generally very limited, a combination of these agents with diet and exercise may be enough for you. If all of these fail, I agree with prescription medications, but the benefit must be weighed against the risk and side effects, especially is someone like you that does not have very high cholesterol or triglycerides to begin with. You can read more about this on this site.

Brian Boyle, M.D., J.D.



Previous
Anti-Depressent vs sexual dysfunction
Next
Memory / Thinking / Vision Side Effect?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement